Numerical solutions of two forms of Blasius equation on a half-infinite domain

Ertürk V. S., Momani S.

JOURNAL OF ALGORITHMS & COMPUTATIONAL TECHNOLOGY, vol.2, no.3, pp.359-370, 2008 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 2 Issue: 3
  • Publication Date: 2008
  • Doi Number: 10.1260/174830108785302850
  • Journal Indexes: Emerging Sources Citation Index (ESCI)
  • Page Numbers: pp.359-370
  • Keywords: Differential transform method, Blasius equation, Pade approximations
  • Ondokuz Mayıs University Affiliated: No


A numerical method for solving two forms of Blasius equation is proposed. The Blasius equation is a third order nonlinear ordinary differential equation, which arises in the problem of the two-dimensional laminar viscous flow over a half-infinite domain. The approach is based on differential transform method and Pade approximations. In this scheme, the solution takes the form of a convergent series with easily computable components. The obtained series solution is combined with the diagonal Fade approximations to handle the boundary condition at infinity for only one of these forms. The numerical results demonstrates the validity and applicabilty of the method and a comparison is made with existing results.